Just spoke to my Neuro. and he suggested this when I said I didn't want Clonipin for Tardive Dyskinesia. What do you think?
16 Jun 2012
Dear Pegaboomer, Right now I take 1600 IUs of Vitamin E. It doesn't seem to help me at all. I went off of it for awhile because it was becoming expensive and still didn't see any change in the severity of my mouth movements. However, my psychiatrist talked me into going back on it when I started another new med called Xenazine (tetrabenazine). What are your symptoms and how severe are they? Do you suffer from headaches when you first wake up? When were you diagnosed? Again, I would love to talk to you if you want to private question me I will reply with my #. I was officially diagnosed in January 2012 but I first began exhibiting symptoms as far back as February of 2011. At first, I thought it was a dental problem and the dentist agreed, but I had still mentioned it to my psych and he should have been able to recognize it for what it was.
I was misdiagnosed, mistreated and basically ignored for almost a year until my symptoms became so severe there was no mistaking what it was and from what I was told it was too late to treat successfully. I was also told that it was probably caused by Abilify. Since then, I have seen many doctors, have been treated with Botox for the headaches and have been getting progressively worse. I will be glad to talk to you on the phone but I must end here because it is very hard to type with my shaky hands. I hope to hear from you soon. Love and best wishes, Lisa Z.
16 Jun 2012
Hi Pegaboomer..An answer to your question regarding Vitamin E. Don't waste your money or your time. In recent study's they have found no benefit in taking Vit. E as a treatment for Tardive Dyskensia.
My Neurologist and I have found that the best treatment for me has been a combo of 2 drugs prescribed by my Neurologist. The 1st is 200 mg. of Amantadine split as 100 mg./a.m. and 100 mg./p.m. The 2nd is 250 mg. of Mysoline (generic-Primidone) 2x daily am and pm. The Mysoline was added slowly at 50 mg. dosages until results were seen. I believe in the beginning I saw results at 150 mg before bed with addition 50 mg in afternoon. Due to having to maintain Antipsychotic drug therapy for Bipolar Disorder my Tardive Dyskensia is progressive. The Mysoline dosage that I now take is the maximum dosage.
I'm told, next step for controlling T.D symptoms is the drug Depakote. Unfortunately it also causes it. I was on 1000mg Depakote when they released Abilify for patient trial. My Psychiatric Dr. replaced my Depakote with the Abilify which claimed to not have T.D. side effect. He is a very good and compassionate Dr., and knowing that I was an Artist, he wanted to reduce my chances of T.D. Ironically, I am now a member of this support group, speaking to you about how best to control our symptoms. Sometimes I think my Dr. Feels worse than I do. He told me about a site called "Pocket Rx" and I have found it to be most helpful in shedding some light on Drug Therapy's. I am sorry this answer is so lengthy, but I wanted to pass along as much info as I could. If you haven't already, find the best "research" Neurologist you can, one that truly cares and wants to help you find answers. Medications are too expensive and life is too short, I have become my own advocate in researching Medications/Suppliments before blindly taking them thanks to "Our Old Friend" Abilify. Check out Pocket Rx though, it will confirm all that I have said. Good Luck
28 Mar 2013
Not for sure if you will read this as you posted it last June. I have TD from Abilify and I am treated by having Botox injected into my jaws, shoulders and neck to stop the movements. It does work but let me warn you it is painful as the injections are done with a large needle that is hooked up to a monitor that measures the electrical signals given off by the muscle being injected, the monitor gives off a sound when the needle is in the right place, the Doc moving it around causing more pain until he/she finds the right spot to inject. And no it does not do anything for the wrinkles in my face
15 Nov 2013
Yes, under a dr's. advise, I've recently and I've seen no benefits to date... also, I increased my Melatonin intake and decreased my Lithium... so far no change... I have an extremely severe form of T.D... I'm hesitant about taking Clonipin because, for one thing, it requires indefinite, weekly blood test and, it too, has issues of it's own... Hope I might have helped...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm looking for alternatives to clozaril.
1 answer • 22 Oct 2009
... of Tardive Dys. Is it likely that it would be obvious or would it be confusing if those slight symptoms progressed ? Do TD patients respond to ...
1 answer • 21 Apr 2010
First I'd like to express my appreciation for the care and support that I have received from everyone. But I have a question. Is anyone in the ...
9 answers • 27 Feb 2012
I am new here, I was told I have Tardive Dyskinesia from taking Metoclopramide, I took it for over 8
... years 4 times a day at 10 mg's, I now have developed sever symptoms, I also suffer from depression and diabetes, needless to say, this has ...
3 answers • 15 Oct 2012
I was recently diagnosed with gastroparesis and the Dr has prescribed reglan. I haven't started taking it yet due to reading about the side ...
2 answers • 21 Dec 2013